I currently suffer from deg.disc disorder,depression,severe anxiety,panic attacks,social anxiety,fear of impending doom,and insomnia.The meds I'm currently taking are MS Contin 2 60mg tabs 3x a day,2 10 mg percocets every 4-6 hrs,10mg valium 3x a day,60mgs of celexa,2.5 mgs of zyprexa,10mgs of librium at bedtime with a melotnin and 5 more of librium if I wake up in the middle of the night.Also 2 different kinds of blood pressure meds.I'm worried that I'm being over medicated,I'm only 41 yrs old and can't imagine what is to come as far as med increases.I have 3 children 12,8,and4 and want to be able to do things with them without pain or panic attacks which is why I continue with the meds.I'm rambling a little bit sorry I'm just giving everyone a look at what I go through.It really worries me long term with my liver and just feeling like a slave to the meds having to plan evrything around having enough when we go out as a family,and I don't want to end up like a zombie.Just hoping someone can relate and offer some advice,I'm also a recovering alcoholic.Thanks for your time.
I am sorry to hear that you are going through this. I would like to ask you if the same doctor is prescribing you all of this medication? In my opinion you are correct in feeling that you are over medicated.
I am 44 years old. I too have to take blood pressure medication as well as opiates for pain, and a benzodiazipine also. I am not taking anywhere near the dosage you are currently taking and I feel tired most of the time. I also experience bradycardia but I was once athletic and always had a slow heart rate but the meds now make it even slower.
I must say that I am very surprised that you have a doctor or doctors prescribing so much of these types of medications being a recovering alcoholic.
At this point I would suggest that you find a good pain managment center that also has a complete staff of physcologists, othopediasts, and physical therapists. They are out there and all of the doctors work together to give you the much needed help that you need.
Please stay on the forum and continue to share with all of us. We all are here to help each other and as you give more details there will be others as well as myself that will be glad to listen and offer the best advice we can.
Welcome to the Pain Management Forum. I am glad that you found us but sorry to hear about your chronic pain and anxiety condition.
The mix of Valium and Librium is of most concern to me. Granted, 180mg of MS Contin is on the high side and I would hope that the dosage could be reduced but the larger concern is the cocktail of pain and anxiety drugs. Obviously you require hypertensive agents to keep your B/P in safe limits. You can't cut those type of medications.
I think that Red has offered a good suggestion. I don't know if your state has PMPs (pain managment physicians) or not, in fact I don't know if it is a PMP that has prescribed all these medications for you. At any rate if you are not seeing a PMP that is a good place to start. If you are seeing one than I would suggest a second opinion from another PMP.
Your concerns are valid. You are 41, where will you be at 51? These are facts that we chronic pain patients must be concerned with and locate a physician that will address and understand our concerns.
Some years ago Librium was often prescribed to assist recovering alcoholics. It is my understanding that it is not as widely used in the recovery process. So I am not sure if that is the reason that you were prescribed Librium or not but it is something that I would discuss with your physician.
Don't ignore your concerns and please keep in touch and let us know how you are doing. We will look forward to your updates. Take care and best of luck to you.
I agree with Tuck and Red that you need to get a PMP that offers other ways to relive your pain and panic attacks so that you can reduce the amount of meds your on. May I ask how long you have been on the MS Contin? I ask because I am hoping that is not a starting point at the dose your on. When the time comes that you need an increase due to tolerance issues your going to be in trouble fast . There is a point where you have to start all over as you can only go so high in increases before you reach the limit.
Thank you for all the responses,first I get the pain meds and BP meds from my PCP,the rest are from my psychiatrist.And I have been on the pain meds for 3 1/2 years now.And yes it is my main concern where will I be at 51,my pcp has talked about switching to Dilauded or fentynal patches with the percocets.between all the meds the psych.problems pain and insomnia I don't know whether I'm coming or going half the time.
It may be too soon to make a determination and it may only be nerve pain based, but I recently started taking Namenda (alzheimer drug) for chronic nerve pain. Although its really too early to make a final determination because my pain fluctuates wildly for no apparent reason, I believe that it is helping. It will have to see consistent improvement for atleast 2 months before I declare it to be the drug but I see signs of hope. I know someone else who has taken it for my same problem and it is helping her. You may want to research it and see if it can help your type of pain too.
I have chronic nerve pain in my lip and chin from a botched root canal where formaldehyde was used. Believe it or not there is a group of dentists in this country who use this stuff (mine also included lead and mercury) against the believe of nearly 99% of our dental community who are strongly against it and for good reason. NEVER let a dentist use FORMALDEHYDE in a root canal...regardless of what they say. ASK AND NEVER NEVER NEVER Let it be used. if you want more information you can search the internet for "sargenti paste". NEVER NEVER NEVER...injuries are random...
I think you were given very good advice. I believe you answered your own question--concern.
It does sound too high. I have no idea of your pain level but the amounts and combinations would give me pause like you have done of concern.
Only you can decide to go back to this doctor or start again. Whatever you decide I wish you well.
This breathing technique will help you sleep better and in turn your need for medication will decrease.The extra oxygen getting into the body will improve your body systems. You will start to feel the benefits over days,weeks,months.Give this a try.
Build up your timing gradually.If you feel tired or dizzy, stop and resume after one minute.
Anulom Vilom –
Close your right nostril with thumb and deep breath-in through left nostril
then – close left nostril with two fingers and breath-out through right nostril
then -keeping the left nostril closed deep breath-in through right nostril
then - close your right nostril with thumb and breath-out through left nostril.
This is one cycle of anulom vilom.
Repeat this cycle for 15 to 30 minutes twice a day.
Children under 15 years – do 5 to 10 minutes twice a day.
You can do this before breakfast/lunch/dinner or before bedtime or in bed.Remember to take deep long breaths into the lungs.You can do this while sitting on floor or chair or lying in bed.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.